Alert archive / Louisiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 68, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2020, 7:01 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 44 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2020, 7:01 PM CDT (00:01 UTC)
- Expired
- May 26, 2020, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Beauregard Parish, LA
The radar
The Lake Charles radar (KLCH), 41 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:20 PM CDT | HAIL 1.75 | 4 S Ragley, LA | PUBLIC POSTED PHOTO OF MEASURED HAIL RANGING FROM 1 TO 1.75 INCHES. |
| May 26, 7:22 PM CDT | HAIL 1.75 | Ragley, LA | PUBLIC REPORTS GOLF BALL SIZE HAIL NEAR RAGLEY. |
| May 26, 7:30 PM CDT | HAIL 1 | 2 E Ragley, LA | KPLC RELAYED A PUBLIC REPORT OF QUARTER SIZE HAIL EAST OF RAGLEY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.8
The text
As transmitted.
332
WUUS54 KLCH 270001
SVRLCH
LAC003-011-270045-
/O.NEW.KLCH.SV.W.0068.200527T0001Z-200527T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
701 PM CDT Tue May 26 2020
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southeastern Beauregard Parish in southwestern Louisiana...
Southwestern Allen Parish in southwestern Louisiana...
* Until 745 PM CDT.
* At 701 PM CDT, a severe thunderstorm was located near Ragley,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Reeves, Ragley and Leblanc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3045 9291 3044 9302 3044 9306 3043 9307
3040 9336 3054 9339 3067 9305
TIME...MOT...LOC 0001Z 257DEG 24KT 3049 9333
HAIL...1.00IN
WIND...60MPH
$$
Rua2 follow-up statements
620
WWUS54 KLCH 270014
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
714 PM CDT Tue May 26 2020
LAC003-011-270045-
/O.CON.KLCH.SV.W.0068.000000T0000Z-200527T0045Z/
Beauregard LA-Allen LA-
714 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN BEAUREGARD AND SOUTHWESTERN ALLEN PARISHES...
At 713 PM CDT, a severe thunderstorm was located over Ragley, moving
east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated. At 6:55 pm CDT quarter size hail was
reported near DeQuincy with this severe thunderstorm.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Reeves, Ragley and Leblanc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3045 9291 3044 9302 3044 9306 3043 9307
3041 9331 3055 9333 3067 9305
TIME...MOT...LOC 0013Z 257DEG 22KT 3050 9325
HAIL...1.25IN
WIND...60MPH
$$
Rua900
WWUS54 KLCH 270040
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
740 PM CDT Tue May 26 2020
LAC003-011-270045-
/O.CON.KLCH.SV.W.0068.000000T0000Z-200527T0045Z/
Beauregard LA-Allen LA-
740 PM CDT Tue May 26 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN BEAUREGARD AND SOUTHWESTERN ALLEN PARISHES...
At 739 PM CDT, a severe thunderstorm was located near Reeves, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Reeves and Leblanc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3045 9291 3044 9302 3044 9306 3043 9307
3043 9316 3055 9320 3067 9305
TIME...MOT...LOC 0039Z 256DEG 18KT 3051 9313
HAIL...1.00IN
WIND...60MPH
$$
RuaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:40 PM CDT, 21 minutes earlier.
Area forecast discussion, May 26, 6:40 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 640 PM CDT Tue May 26 2020 .DISCUSSION... 00Z TAFS && .AVIATION... Scattered showers and isolated thunderstorms have developed this evening in response to a weak upper level disturbance rotating around a broad upper low centered over northeast Texas. The precipitation will continue to move from west to east through the evening potentially impacting area terminals over the next 6 hours. With the activity expected to come to an end around or shortly after midnight, early Wednesday morning will be quiet before another round of scattered precipitation develops across central Louisiana. Impacts from this activity is expected to remain confined to LFT and ARA through the day. VFR CIGs are expected to prevail at all terminals with brief periods of MVFR CIGs and visibilities in the vicinity of showers. Winds will remain light and variable overnight becoming more predominantly westerly on Wednesday. Jones && .PREV DISCUSSION... /issued 340 PM CDT Tue May 26 2020/ DISCUSSION... As I'm sure you've noticed by now, this day is playing out far different than had been previously expected/advertised for close to a week now. Drier air aloft encroaching from the west as well as in wake of this morning's sfc front has overtaken the area and led to dry conditions for much of the day...with satellite imagery even showing some breaks in the overcast, especially over the wrn 1/2 of the area. Unfortunately the warming which has come with those breaks has destabilized the atmosphere enough for it to tap what moisture remains to spark some convection over the past hour or so over interior sern TX in closer proximity to the pesky cutoff low which has been slowly pushing ewd toward the forecast area. Various high res guidance has been showing a slight uptick in development through the evening with the passage of the next disturbance rounding the low before convection simmers down overnight and through tomorrow. Temperature guidance has continued its previous trend of seasonal overnight temps with mins progged in the mid/upper 60s for the vast majority of the forecast area... this coming after a week or so of above normal lows. Only significant rain chances for the remainder of the forecast period look on tap for Tuesday night and Wednesday. With the cutoff low expected to still be meandering over the srn Plains, the next significant shortwave progged to round it will help induce sfc low pressure and an associated cool front which will sweep across the area Thursday morning. Forecast soundings show sufficient low-level moisture returning prior to fropa to allow for convective development ahead of/along the front. SPC is currently advertising a marginal risk west of the area with good shear/lapse rates...could see a strong storm or two across the forecast area (especially the wrn zones) prior to fropa. Could also see some shower activity linger into Friday as the cutoff begins to finally open up and slip past the area, but coverage is not expected to be very high at this time. With high pressure sfc/aloft forecast to settle over the wrn Gulf region, the weekend currently looks dry...some guidance is indicating a weak shortwave to slip east of the area on Saturday but forecast soundings indicate moisture should be lacking enough to keep any precip mention out of the forecast for now. Slightly below normal temps for Friday/Saturday will warm to right around seasonal average by the end of the forecast period. MARINE... As of now, still not expecting any flags on the coastal waters through the period. && .PRELIMINARY POINT TEMPS/POPS... AEX 64 84 63 82 / 40 20 20 40 LCH 68 86 69 85 / 30 10 20 40 LFT 70 86 68 86 / 30 30 10 30 BPT 68 86 70 85 / 40 10 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...66
Hazardous weather outlook, May 26, 3:00 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 300 PM CDT Tue May 26 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-272000- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 300 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected to return by late afternoon and linger through tonight. Cloud-to-ground lightning and brief heavy rains will be the primary concerns with the storms, although the possibility exists for some gusty winds as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few showers and thunderstorms will be possible before coverage increases for late Wednesday night and Thursday as another weak cool front crosses the region. Cloud-to-ground lightning and brief heavy rains will again be the primary concerns with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-272000- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 300 PM CDT Tue May 26 2020 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Scattered showers and thunderstorms are expected...with winds and seas higher near the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms will be possible through most of the period...winds and seas will be locally higher near storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 25
In the hours before
Special weather statement, May 26, 3:33 PM CDT, 3 hours 28 minutes before
Special Weather Statement National Weather Service Lake Charles LA 333 PM CDT Tue May 26 2020 TXZ180-259-262115- Northern Jasper TX-Tyler TX- 333 PM CDT Tue May 26 2020 ...SPECIAL WEATHER STATEMENT... At 332 PM CDT, Doppler radar was tracking a strong thunderstorm near Colmesneil, moving east at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Jasper, Colmesneil, Ebenezer, Town Bluff and Sam Rayburn Dam. LAT...LON 3078 9440 3095 9443 3109 9404 3078 9400 TIME...MOT...LOC 2032Z 262DEG 14KT 3088 9434 24
Special weather statement, May 26, 4:26 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service Lake Charles LA 426 PM CDT Tue May 26 2020 TXZ259-260-262200- Northern Newton TX-Northern Jasper TX- 426 PM CDT Tue May 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NEWTON AND EAST CENTRAL JASPER COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near Roganville, or 8 miles south of Jasper, moving east at 15 mph. Nickel size hail will be possible with this storm. Locations impacted include... Newton and Roganville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3075 9399 3083 9400 3090 9375 3074 9371 TIME...MOT...LOC 2126Z 261DEG 14KT 3080 9396 Jones
Special weather statement, May 26, 6:17 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Lake Charles LA 617 PM CDT Tue May 26 2020 LAZ027-028-270000- Vernon LA-Rapides LA- 617 PM CDT Tue May 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES AND SOUTHEASTERN VERNON PARISHES UNTIL 700 PM CDT... At 617 PM CDT, Doppler radar was tracking a strong thunderstorm over Cravens, or 8 miles northwest of Pitkin, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pitkin, Hineston, Fullerton, Leander, Elmer, Cravens, Calcasieu and Union Hill. LAT...LON 3091 9313 3110 9315 3123 9264 3090 9259 TIME...MOT...LOC 2317Z 259DEG 30KT 3099 9307 Rua
Special weather statement, May 26, 6:48 PM CDT, 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 648 PM CDT Tue May 26 2020 LAZ030-041-270015- Calcasieu LA-Beauregard LA- 648 PM CDT Tue May 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAUREGARD AND NORTH CENTRAL CALCASIEU PARISHES UNTIL 715 PM CDT... At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over De Quincy, moving east at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... De Quincy, Ragley, Longville and Oretta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3040 9349 3047 9353 3065 9323 3045 9314 TIME...MOT...LOC 2348Z 247DEG 22KT 3045 9344 Jones
Special weather statement, May 26, 6:59 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
659 PM CDT Tue May 26 2020
LAZ027-028-270045-
Vernon LA-Rapides LA-
659 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RAPIDES AND EAST CENTRAL
VERNON PARISHES UNTIL 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hineston, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alexandria, Pineville, Glenmora, Cheneyville, Hineston, Lecompte,
Otis, Elmer, Leander, Sieper, Kolin, Calcasieu, Woodworth, Forest
Hill, Mcnary and Union Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3135 9233 3101 9225 3099 9237 3100 9239
3099 9241 3093 9283 3122 9287
TIME...MOT...LOC 2358Z 257DEG 24KT 3110 9274
RuaSpecial weather statement, May 26, 6:59 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
659 PM CDT Tue May 26 2020
LAZ041-270030-
Calcasieu LA-
659 PM CDT Tue May 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALCASIEU PARISH
UNTIL 730 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vinton, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Buhler and Edgerly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3022 9371 3024 9371 3042 9340 3028 9329
3019 9369
TIME...MOT...LOC 2359Z 245DEG 27KT 3025 9362
JonesThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:05 PM CDT | Special Weather Statement | LCH | Calcasieu | 25 min |
| May 26, 7:46 PM CDT | Severe Thunderstorm Warning | LCH | Allen | 29 min |
| May 26, 8:14 PM CDT | Special Weather Statement | LCH | Calcasieu | 46 min |
| May 26, 8:26 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 26, 8:30 PM CDT | Special Weather Statement | LCH | Allen | 45 min |
| May 26, 8:37 PM CDT | Special Marine Warning | LCH | 23 min | |
| May 26, 8:43 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 36 min |
| May 26, 9:04 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 56 min |
| May 26, 9:14 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 28 min |
| May 26, 9:44 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Jefferson Davis | 61 min |
| May 26, 10:01 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 44 min |
| May 26, 10:43 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 32 min |
| May 26, 10:45 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 30 min |
| May 26, 10:59 PM CDT | Special Marine Warning | LCH | 31 min | |
| May 27, 12:22 AM CDT | Special Marine Warning | LCH | 35 min | |
| May 27, 10:03 AM CDT | Special Weather Statement | LCH | Lafayette | 42 min |
| May 27, 10:54 AM CDT | Special Weather Statement | LCH | Saint Landry | 36 min |
| May 27, 11:14 AM CDT | Special Weather Statement | LCH | Vermilion | 46 min |
| May 27, 11:20 AM CDT | Special Marine Warning | LCH | 55 min | |
| May 27, 11:32 AM CDT | Special Weather Statement | LCH | Saint Martin | 43 min |
| May 27, 12:16 PM CDT | Special Weather Statement | LCH | Saint Martin | 44 min |
| May 27, 4:20 PM CDT | Special Marine Warning | LCH | 25 min | |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 38 min |
| May 27, 5:23 PM CDT | Special Weather Statement | LCH | Calcasieu | 37 min |
| May 27, 5:25 PM CDT | Special Marine Warning | LCH | 50 min | |
| May 27, 5:33 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 27 min |
| May 27, 6:03 PM CDT | Special Weather Statement | LCH | Cameron | 27 min |
| May 27, 6:27 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 48 min |
| May 27, 6:36 PM CDT | Special Marine Warning | LCH | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.